Strange attractors for asymptotically zero maps

Yogesh Joshi, Denis Blackmore

Research output: Contribution to journalArticlepeer-review

7 Scopus citations


A discrete dynamical system in Euclidean m-space generated by the iterates of an asymptotically zero map f, satisfying f(x)→0 as x→∞, must have a compact global attracting set A. The question of what additional hypotheses are sufficient to guarantee that A has a minimal (invariant) subset A that is a chaotic strange attractor is answered in detail for a few types of asymptotically zero maps. These special cases happen to have many applications (especially as mathematical models for a variety of processes in ecological and population dynamics), some of which are presented as examples and analyzed in considerable detail.

Original languageEnglish (US)
Pages (from-to)123-138
Number of pages16
JournalChaos, Solitons and Fractals
StatePublished - Jan 2014

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • General Mathematics
  • General Physics and Astronomy
  • Applied Mathematics


Dive into the research topics of 'Strange attractors for asymptotically zero maps'. Together they form a unique fingerprint.

Cite this